MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the complaint history, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath and dilator was returned to assist in the investigation.The device was returned with the dilator inserted into the sheath.A separation in the sheath was noted approximately 16 cm from the sheath tip.The material is torn and fragmented at the separated section.The inner liner is also separated and the coils are showing, however the coils were not broken.No other damage was noted.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
Customer reported that the device was placed into the common femoral for an unspecified procedure.A dilator was placed within the lumen of the sheath prior to removal from the patient.The device reportedly began to unravel upon removal of the sheath.The sheath was removed and replaced with a new device to complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291718
Report Number1820334-2017-00249
Device Sequence Number1563602
Product Code DYB
UDI-Device Identifier00827002562226
UDI-Public(01)00827002562226(17)170917(10)5289374
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2015
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCELOT PIXL CROSSING CATHETER